Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pain in knee joint and toes at night

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My knees are painful especially at night, Also, my toes ache at the joints to the foot
Posted Sat, 21 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 3 hours later

Thanks for posting your query.

Your symptoms are suggestive of osteoarthritis of the knee joint. These are basically age related degenerative changes in the weight bearing joints like knee and is characterized by joint pain and stiffness. Upon movement the stiffness gradually relives. Sometimes application of hot pads can make the movement possible.

The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and some life style modifications and physiotherapy.
Right now you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days.

You can start with walking and aerobic fitness exercises, quadriceps strengthening, patellar tapping, lateral heel wedges, etc- under the guidance of your physiotherapist.

A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than your knees. Knee brace can also be used for an earlier and prolonged relief.

I also encourage you to consult an orthopedician for physical examination and do necessary follow up.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor